Alert archive / California / Small Craft Advisories in 2020

Small Craft Advisory 26, NWS Eureka, CA

March 31, 2020

NWS Eureka, CA issued this small craft advisory at Mar 31, 2020, 2:53 AM PDT. It took effect at Mar 31, 2020, 3:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2020, 2:53 AM PDT (09:53 UTC)
In effect from
Mar 31, 2020, 3:00 AM PDT
Expired
Mar 31, 2020, 6:00 PM PDT
In force
15 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

616 
WHUS76 KEKA 310953
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
253 AM PDT Tue Mar 31 2020

PZZ455-311800-
/O.NEW.KEKA.SC.Y.0027.200401T1600Z-200402T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
253 AM PDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with localized gusts up to 
  35 kt and seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest near
  Cape Mendocino and Pt Arena.

* WHEN...From 9 AM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-311800-
/O.NEW.KEKA.SC.Y.0026.200331T1000Z-200331T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
253 AM PDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

* WHAT...Combined seas of around 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-311800-
/O.NEW.KEKA.SC.Y.0027.200401T0400Z-200402T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
253 AM PDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
PDT WEDNESDAY...

* WHAT...North winds 15 to 25 kt with localized gusts up to 35 kt
  and seas 9 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest
  downwind of Cape Mendocino.

* WHEN...From 9 PM this evening to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
573 
WHUS76 KEKA 311532
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
832 AM PDT Tue Mar 31 2020

PZZ455-312345-
/O.CON.KEKA.SC.Y.0027.200401T1600Z-200402T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
832 AM PDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with localized gusts up to 
  35 kt and seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest near 
  Cape Mendocino and Pt Arena.

* WHEN...From 9 AM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-312200-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-200331T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
832 AM PDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Combined seas of around 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-312345-
/O.CON.KEKA.SC.Y.0027.200401T0400Z-200402T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
832 AM PDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT WEDNESDAY...

* WHAT...North winds 15 to 25 kt with localized gusts up to 35 
  kt and seas 9 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest 
  downwind of Cape Mendocino.

* WHEN...From 9 PM this evening to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
473 
WHUS76 KEKA 312152
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
252 PM PDT Tue Mar 31 2020

PZZ470-010100-
/O.EXT.KEKA.SC.Y.0026.000000T0000Z-200401T0100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
252 PM PDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS
EVENING...

* WHAT...Combined seas of around 10 feet expected.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 6 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-010600-
/O.CON.KEKA.SC.Y.0027.200401T1600Z-200402T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
252 PM PDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with localized gusts up to 
  35 kt and seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest near 
  Cape Mendocino and Pt Arena.

* WHEN...From 9 AM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-010600-
/O.CON.KEKA.SC.Y.0027.200401T0400Z-200402T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
252 PM PDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 PM PDT WEDNESDAY...

* WHAT...North winds 15 to 25 kt with localized gusts up to 35 
  kt and seas 9 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest 
  downwind of Cape Mendocino.

* WHEN...From 9 PM this evening to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
867 
WHUS76 KEKA 010103
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
603 PM PDT Tue Mar 31 2020

PZZ470-010215-
/O.EXP.KEKA.SC.Y.0026.000000T0000Z-200401T0100Z/
Pt St George to Cape Mendocino 10 to 60 nm-
603 PM PDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

PZZ455-010915-
/O.CON.KEKA.SC.Y.0027.200401T1600Z-200402T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
603 PM PDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt with localized gusts up to 
  35 kt and seas 8 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest near 
  Cape Mendocino and Pt Arena.

* WHEN...From 9 AM to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-010915-
/O.CON.KEKA.SC.Y.0027.200401T0400Z-200402T0400Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
603 PM PDT Tue Mar 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
WEDNESDAY...

* WHAT...North winds 15 to 25 kt with localized gusts up to 35 
  kt and seas 9 to 10 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm, strongest 
  downwind of Cape Mendocino.

* WHEN...From 9 PM this evening to 9 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 2:51 PM PDT, 12 hours 2 minutes earlier.

Area forecast discussion, Mar 30, 2:51 PM PDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
251 PM PDT Mon Mar 30 2020

.SYNOPSIS...Rain is spreading across the area from west to east this
afternoon and will start to taper off this evening. Another round of
showers is expected tonight into Tuesday. Dry and chilly weather is
expected Wednesday and Thursday mornings with another chance for
rain Friday.

&&

.DISCUSSION...Pics from space and radar returns depicting a
generally disorganized zonal boundary moving slowly across the
region from the west. This feature has provided light rain
amounts to most of the CWA including light snow at elevations
above 5k feet. Precipitation should begin to diminish late this
afternoon and this evening before turning to isolated to scattered
showers mainly focused over Humboldt and Del Norte counties. Snow
levels may fall slightly overnight to near 4,000 feet to the
northern interior zones with higher levels elsewhere. This could
bring some snow to Scott Mountain Pass on Highway 3, but amounts
will be fairly light. Tuesday night into Wednesday will be a
chilly morning, but for now it looks like there will be too much
lingering fog for frost to be a significant concern. The exception
could be southern Mendocino and Lake counties if they don't see
much rain. This will need to be watched as it gets closer.
Thursday morning fog coverage is expected to be significantly less
with another day to dry out. This will allow Mendocino and Lake
county valleys to see more widespread frost or freezing
temperatures. Late Friday and into the weekend models are starting
to show another weather system moving into the area. There are
still a lot of questions on this system, but there is general
agreement in the ensembles that we could see a half to one and a
half inches of rain in most areas. Ensembles are generally keeping
snow levels over 4,000 feet. This system is a fairly big change
in the models, but there is pretty good agreement across the
ensembles. So have increased pops to chance for Friday and into
the weekend. MKK/JT

&&

.AVIATION...A trailing frontal boundary kept flight conditions at
IFR/LIFR throughout the day at KCEC with rain, overcast skies, and
lower ceilings. Rain is expected early in the evening with a second
wave and zonal flow along with a cold air mass. KACV saw MVFR
flight conditions today and could experience similar patterns of
intermittent rain and overcast skies around 1500 to 2500 feet as
the second wave moves through tonight into Tuesday. KUKI
alternated between MVFR/VFR conditions for much of the day. Rain
is expected in the late afternoon or early evening as winds from
the west fill in. Overcast skies at 1500 to 2500 feet for KUKI
tonight and early Tuesday but then could to dry out a bit. /EYS

&&

.MARINE...WSW winds begin to diminish late this afternoon
as yet another front approaches the coast. This next batch of
southerlies is expected to be below advisory levels, however a
moderately fresh NW swell is expected to fill in as they develop.
This swell looks to be just shy of 10 ft, bringing combined seas for
Tuesday/Wednesday in the 9 to 10 ft range...may end up needing
another SCY to cover the potentially hazardous seas. Northerly winds
are currently expected to develop late Wednesday and persist for a
couple days, bringing near-advisory level conditions to at least
the southern waters later this week, with the strongest winds in
their usual spot to the south of Cape Mendocino. /TDJ /EYS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Mar 30, 3:46 AM PDT, 23 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
346 AM PDT Mon Mar 30 2020

CAZ102-104>108-311100-
Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
346 AM PDT Mon Mar 30 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Snow levels will be around 5,000 feet this morning, rising to 6,000
feet this afternoon. Snow accumulations of 3 to 5 inches of snow is
expected today. Tonight snow levels will fall to 4,000 to 4,500 feet
and snow accumulations of 1 to 2 inches are possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Snow levels will be around 4,000 to 4,500 feet and snow accumulations
of up to 2 inches are possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110>115-311100-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake County-Southern Lake County-
346 AM PDT Mon Mar 30 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Near freezing or freezing temperatures are possible in the valleys
Wednesday and Thursday mornings.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-109-311100-
Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast-
346 AM PDT Mon Mar 30 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Frost is possible Wednesday and Thursday mornings.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:53 AM PDTSmall Craft AdvisoryEKA4 days

Nearby

Small Craft Advisories in California, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.